Alert archive / Texas / Special Weather Statements in 2013
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Jun 2, 2013, 5:21 AM CDT for Guadalupe County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2013, 5:21 AM CDT (10:21 UTC)
- Expired
- Jun 2, 2013, 6:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Austin/San Antonio, TX
County Guadalupe County, TX
The radar
The Austin/San Antonio radar (KEWX), 12 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.4 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2024 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 1118 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.7
The text
As transmitted, in the capitals the NWS used until 2016.
043 WWUS84 KEWX 021021 SPSEWX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 521 AM CDT SUN JUN 2 2013 TXZ191-206-207-021100- COMAL-GUADALUPE-HAYS- 521 AM CDT SUN JUN 2 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COMAL...EXTREME SOUTHERN HAYS AND GUADALUPE COUNTIES UNTIL 600 AM CDT... AT 516 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR NEW BRAUNFELS...MOVING SOUTHEAST AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SEGUIN... ZORN... MARION... MCQUEENEY... GERONIMO... NEW BERLIN... KINGSBURY... NOLTE... ZIPP... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS. LAT...LON 2963 9765 2940 9807 2969 9821 2985 9806 TIME...MOT...LOC 1020Z 312DEG 15KT 2974 9803 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jun 2, 3:42 AM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 2, 3:42 AM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 342 AM CDT SUN JUN 2 2013 .SHORT TERM (TODAY THROUGH MONDAY)... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS MORNING...WITH THE BEST COVERAGE OF STORMS ACROSS THE EASTERN HALF OF THE CWA. SOME OF THE STORMS COULD BRIEFLY STRENGTHEN ENOUGH TO PRODUCE SMALL HAIL AND GUSTY WINDS...BUT WILL REMAIN BELOW SEVERE LEVELS. LOCALLY HEAVY DOWNPOURS ARE ALSO POSSIBLE. BY SUNRISE...MOST OF THE CONVECTIVE ACTIVITY WILL SHIFT TO AREAS GENERALLY ALONG AND SOUTHEAST OF THE I-35 CORRIDOR. CHANCES FOR RAIN WILL CONTINUE TO DECREASE FROM THE NORTHWEST THROUGHOUT THE DAY...BUT COULD SEE A FEW STORMS LINGERING ACROSS THE COASTAL PLAINS THROUGH THE AFTERNOON HOURS AS DIURNAL HEATING INTERACTS WITH THE WEAK FRONTAL BOUNDARY. WEAK NORTHEASTERLY WINDS WILL FILTER INTO THE REGION IN THE WAKE OF THE FRONT. THE NORTHERLY FLOW AND LINGERING CLOUDS WILL KEEP TEMPERATURES THIS AFTERNOON JUST A FEW DEGREES COOLER COMPARED TO THE LAST FEW DAYS. HIGHS WILL MOSTLY BE IN THE UPPER 80S TO LOW 90S...WITH READINGS IN THE MID 90S ALONG THE RIO GRANDE. DRIER AIR AND CONTINUING WEAK NE-ERLY SFC WINDS WILL PRECLUDE THE DEVELOPMENT OF LOW CLOUDS OVERNIGHT. LOWS MONDAY MORNING WILL MOSTLY BE IN THE MID/UPPER 60S WITH SLIGHTLY COOLER READINGS ACROSS THE HILL COUNTRY/ADJACENT AREAS...AND READINGS IN THE LOW 70S OUT WEST. UPPER RIDGING WILL BUILD INTO THE AREA ON MONDAY. SOUTHEASTERLY WINDS WILL RETURN DURING THE AFTERNOON HOURS. HIGHS WILL BE NEAR AVERAGE FOR EARLY JUNE. && .LONG TERM (MONDAY NIGHT THROUGH SATURDAY)... THE UPPER RIDGE AND SOUTHERLY FLOW IN THE BOUNDARY LAYER WILL BRING A RETURN OF THE TYPICAL LATE SPRING/EARLY SUMMER PATTERN OF CLOUDY/HUMID NIGHTS AND MOSTLY SUNNY/WARM AFTERNOONS. THE RIDGE WILL WEAKEN SLIGHTLY DURING THE LATTER HALF OF THE WEEK. THIS WEAKENING WILL ENABLE A DISTURBANCE TO MOVE ACROSS THE PANHANDLE ON THURSDAY AND THE RED RIVER VALLEY/NERN TX ON FRIDAY. MOST OF THE SHOWERS AND THUNDERSTORMS WITH THIS SYSTEM WILL REMAIN WELL TO OUR NORTHEAST/EAST...BUT A FEW STORMS COULD ENTER OUR EASTERN TIER OF COUNTIES FRIDAY AFTERNOON. TEMPERATURES THROUGH THE WEEK WILL BE SEASONABLY WARM WITH HIGHS IN THE LOW/MID 90S ERN AREAS AND UPPER 90S/NEAR 100 OUT WEST...AND LOWS IN THE UPPER 60S/LOW 70S. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 90 66 92 71 96 / 20 0 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 89 63 91 68 95 / 20 0 0 0 0 NEW BRAUNFELS MUNI AIRPORT 90 65 92 68 94 / 20 - - 0 0 BURNET MUNI AIRPORT 87 63 89 69 93 / 10 - 0 0 0 DEL RIO INTL AIRPORT 95 74 97 75 101 / 10 - - 0 0 GEORGETOWN MUNI AIRPORT 87 63 89 68 94 / 20 - 0 0 0 HONDO MUNI AIRPORT 92 67 94 67 96 / 10 - - 0 0 SAN MARCOS MUNI AIRPORT 89 65 91 68 93 / 20 - - 0 0 LA GRANGE - FAYETTE REGIONAL 91 66 93 69 95 / 30 - 0 0 0 SAN ANTONIO INTL AIRPORT 91 68 93 71 95 / 20 - - 0 0 STINSON MUNI AIRPORT 90 68 92 71 94 / 20 - - 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...04 SYNOPTIC/GRIDS...25
Hazardous weather outlook, Jun 2, 4:48 AM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 448 AM CDT SUN JUN 2 2013 TXZ171>173-183>194-202>209-217>225-228-031000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 448 AM CDT SUN JUN 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A COLD FRONT WILL MOVE ACROSS SOUTH CENTRAL TEXAS THIS MORNING. THIS WILL GENERATE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS EARLY INTO MID MORNING HOURS. SOME OF THE STORMS COULD BE STRONG WITH SMALL HAIL...GUSTY WINDS AND LOCALLY HEAVY DOWNPOURS THE MAIN THREATS. THE SHOWERS AND THUNDERSTORMS WILL END LATER THIS MORNING ACROSS MOST AREAS...POSSIBLY LINGERING INTO THE AFTERNOON NEAR THE COASTAL PLAINS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 2, 4:03 AM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 403 AM CDT SUN JUN 2 2013 TXZ190>192-021000- BLANCO-HAYS-TRAVIS- 403 AM CDT SUN JUN 2 2013 ...SIGNIFICANT WEATHER ADVISORY FOR BLANCO...SOUTHWESTERN TRAVIS AND NORTHERN HAYS COUNTIES UNTIL 500 AM CDT... AT 400 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BEE CAVE TO ROCKY CREEK...AND MOVING SOUTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN UP TO 2 INCHES AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... DRIPPING SPRINGS... BLANCO... TANGLEWOOD FOREST... BEE CAVE... MANSFIELD DAM... HENLY... PAYTON... DRIFTWOOD... ONION CREEK... LOST CREEK... THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS. LAT...LON 3012 9768 3002 9846 3032 9859 3045 9798 TIME...MOT...LOC 0903Z 305DEG 20KT 3029 9798 3020 9851
Special weather statement, Jun 2, 5:16 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
516 AM CDT SUN JUN 2 2013
TXZ189-206-021100-
COMAL-KENDALL-
516 AM CDT SUN JUN 2 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COMAL AND SOUTHERN
KENDALL COUNTIES UNTIL 600 AM CDT...
AT 511 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FISCHER TO SPRING
BRANCH TO KENDALIA TO WELFARE...AND MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
WALNUT GROVE...
SPRING BRANCH...
KREUTZBERG...
GUADALUPE RIVER STATE PARK...
BERGHEIM...
STARTZVILLE...
ANHALT...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 2993 9842 3000 9832 2974 9810 2976 9855
2990 9886 3007 9853
TIME...MOT...LOC 1016Z 317DEG 16KT 2992 9830 2989 9841
2995 9854 2988 9874Special weather statement, Jun 2, 5:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 521 AM CDT SUN JUN 2 2013 TXZ191-206-207-021100- COMAL-GUADALUPE-HAYS- 521 AM CDT SUN JUN 2 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COMAL...EXTREME SOUTHERN HAYS AND GUADALUPE COUNTIES UNTIL 600 AM CDT... AT 516 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR NEW BRAUNFELS...MOVING SOUTHEAST AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SEGUIN... ZORN... MARION... MCQUEENEY... GERONIMO... NEW BERLIN... KINGSBURY... NOLTE... ZIPP... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS. LAT...LON 2963 9765 2940 9807 2969 9821 2985 9806 TIME...MOT...LOC 1020Z 312DEG 15KT 2974 9803
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 10:17 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kerr | 58 min |
| Jun 1, 10:48 PM CDT | Areal Flood Advisory | EWX | Edwards, Kerr | 2 hr |
| Jun 1, 11:14 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kerr, Real | 61 min |
| Jun 2, 4:03 AM CDT | Special Weather Statement | EWX | Blanco | 57 min |
| Jun 2, 4:10 AM CDT | Areal Flood Advisory | EWX | Blanco, Hays, Travis | 110 min |
| Jun 2, 4:27 AM CDT | Severe Thunderstorm Warning | EWX | Blanco, Comal, Hays | 63 min |
| Jun 2, 5:10 AM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Guadalupe, Hays | 50 min |
| Jun 2, 5:16 AM CDT | Special Weather Statement | EWX | Comal, Kendall | 44 min |
| Jun 2, 5:35 AM CDT | Special Weather Statement | EWX | Bexar | 55 min |
| Jun 2, 5:55 AM CDT | Special Weather Statement | EWX | Caldwell, Gonzales, Guadalupe | 65 min |
| Jun 2, 6:27 AM CDT | Special Weather Statement | EWX | Bexar, Medina | 63 min |
| Jun 2, 7:10 AM CDT | Special Weather Statement | EWX | Bandera | 35 min |
Nearby
Special Weather Statements in Texas, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.